Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Low T3 and high TSH. What next? Fatigued and thyroid issues. Further?

I recently had labwork done and results came back with low T3 and moderately high TSH . I ve been referred to an endocrinologist but mt appointment isn t for several weeks. I am showing signs of hypothyroidism including weight gain . Seems like every week I ve gained more weight. I am a marathon runner....have been for years. My. ext race is in 6.5 weeks and I m really concerned about the weight gain. I m feeling fatigued as it is and the extra weight is not helping. I ve thought about taking Oxyelite Pro capsules to try and get some weight off. I ve never taken pills for any type of weight loss . The label states not to take it if you have thyroid problems. So, any advice on whether or not I can take these or should I hold off. I m getting desperate, this is the heaviest I ve ever been and I eat healthy and exercise 6 days a week.
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  151
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
You are suffering from decreased thyroid gland function(hypothyroidism).

1. You need to be started on thyroxine supplementation. If I were your treating physician I would order for an anti thyroid antibody to find out the cause of hypothyroidism and start you immediately on thyroxine replacement - the initial dose depending on your weight and TSH values.

2. It is better not to start on weight lowering medications, as once you started on thyroxine your weight will come down to normal

If its difficult to see an Endo, meet a GP or physician and get started on medication

Good luck for your race

Hope I have answered your question. If you have any further questions I will be happy to help

Dr Ajish TP
Consultant Endocrinologist
Answered: Wed, 15 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor